Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 28, 2010, 11:15 AM MST for 4 counties in Wyoming. It took effect at Dec 28, 2010, 4:35 PM MST. It was in force for 21 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2010, 11:15 AM MST (18:15 UTC)
- In effect from
- Dec 28, 2010, 4:35 PM MST
- Expired
- Dec 29, 2010, 2:00 PM MST
- In force
- 21 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 12:01 AM MST | HIGH SUST WINDS 42 | Arlington, WY | SUSTAINED AT 42 MPH WITH GUSTS TO 49 MPH. |
| Dec 29, 12:26 AM MST | HIGH SUST WINDS 40 | Arlington, WY | SUSTAINED AT 40 MPH WITH GUSTS TO 53 MPH. |
| Dec 29, 3:16 AM MST | HIGH SUST WINDS 45 | Arlington, WY | SUSTAINED 45 MPH WITH GUSTS TO 57 MPH. ALSO SUSTAINED WIND OF 40 MPH WITH GUSTS TO 52 MPH AT 311 AM. |
| Dec 29, 3:40 AM MST | NON-TSTM WND GST 60 | Arlington, WY | SUSTAINED AT 39 MPH WITH GUSTS TO 60 MPH. |
| Dec 29, 5:30 AM MST | HIGH SUST WINDS 42 | Arlington, WY | 42 MPH SUSTAINED WITH GUSTS TO 52 MPH. |
| Dec 29, 7:51 AM MST | NON-TSTM WND GST 57 | Rawlins, WY | |
| Dec 29, 8:46 AM MST | NON-TSTM WND GST 56 | Arlington, WY | 57 MPH AT 0821 AND 0816. |
| Dec 29, 8:53 AM MST | NON-TSTM WND GST 54 | Rawlins, WY | |
| Dec 29, 9:19 AM MST | NON-TSTM WND GST 58 | Rawlins, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737 WWUS75 KCYS 281815 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MST TUE DEC 28 2010 ...STRONG WINDS WILL REDEVELOP LATE THIS EVENING IN THE ARLINGTON AREA AS WELL AS BETWEEN CHUGWATER AND WHEATLAND... .STRONG WINDS WILL REDEVELOP LATE THIS EVENING AND CONTINUE THROUGH THE EARLY AFTERNOON WEDNESDAY FOR THE ARLINGTON AREA AS WELL AS THE AREA BETWEEN CHUGWATER AND WHEATLAND. THE STRONG WINDS WILL BE PRODUCED BY A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION. WYZ103-116-117-281915- /O.CAN.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ NORTH LARAMIE RANGE-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 1115 AM MST TUE DEC 28 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS WILL INCREASE OVER AND NEAR THE SOUTHERN LARAMIE RANGE LATE THIS EVENING AND CONTINUE THROUGH EARLY AFTERNOON ON WEDNESDAY. WIND GUSTS SHOULD NOT BE QUITE AS STRONG AS ORIGINALLY THOUGHT AND SO THE HIGH WIND WATCH HAS BEEN CANCELLED. HOWEVER...WESTERLY WINDS WILL STILL INCREASE AND GUST AS HIGH AS 50 MPH. $$ WYZ106-110-290600- /O.UPG.KCYS.HW.A.0019.101229T0500Z-101229T2100Z/ /O.NEW.KCYS.HW.W.0025.101229T0500Z-101229T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 1115 AM MST TUE DEC 28 2010 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 2 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 2 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 10 PM TONIGHT TO 2 PM WEDNESDAY. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WEILAND
4 follow-up statements
304 WWUS75 KCYS 282335 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 435 PM MST TUE DEC 28 2010 ...STRONG WINDS EXPECTED THIS EVENING IN THE ARLINGTON AREA AS WELL AS BETWEEN CHUGWATER AND WHEATLAND... .STRONG WINDS WILL OCCUR THIS EVENING AND CONTINUE THROUGH THE EARLY AFTERNOON WEDNESDAY FOR THE ARLINGTON AREA AS WELL AS THE AREA BETWEEN CHUGWATER AND WHEATLAND. THE STRONG WINDS WILL BE PRODUCED BY A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION. WYZ106-110-291200- /O.EXT.KCYS.HW.W.0025.101228T2335Z-101229T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 435 PM MST TUE DEC 28 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 PM MST WEDNESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 PM MST WEDNESDAY. * TIMING...UNTIL 2 PM WEDNESDAY. * WINDS...WEST OR SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1. && $$
033 WWUS75 KCYS 291120 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 420 AM MST WED DEC 29 2010 ...STRONG WINDS WILL OCCUR THROUGH EARLY AFTERNOON TODAY IN THE ARLINGTON AREA AS WELL AS BETWEEN CHUGWATER AND WHEATLAND... .STRONG WINDS WILL OCCUR THROUGH THE EARLY AFTERNOON TODAY FOR THE ARLINGTON AREA AS WELL AS THE AREA BETWEEN CHUGWATER AND WHEATLAND. THE STRONG WINDS WILL BE PRODUCED BY A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION. WYZ106-110-292100- /O.CON.KCYS.HW.W.0025.000000T0000Z-101229T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 420 AM MST WED DEC 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...UNTIL 2 PM TODAY. * WINDS...WEST OR SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1. && $$
437 WWUS75 KCYS 291436 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 736 AM MST WED DEC 29 2010 ...STRONG WINDS WILL OCCUR THROUGH EARLY AFTERNOON TODAY ACROSS CENTRAL CARBON AND SOUTHWEST PLATTE COUNTIES... .STRONG WINDS WILL OCCUR THROUGH EARLY AFTERNOON TODAY BETWEEN RAWLINS AND ARLINGTON...AS WELL AS IN SOUTHWEST PLATTE COUNTY. THE STRONG WINDS WILL BE PRODUCED BY A LARGE DIFFERENCE IN SURFACE PRESSURE OVER THE REGION. WYZ109-292100- /O.EXA.KCYS.HW.W.0025.000000T0000Z-101229T2100Z/ CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA 736 AM MST WED DEC 29 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...UNTIL 2 PM TODAY. * WINDS...WEST OR SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 ACROSS CENTRAL CARBON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1. && $$ WYZ106-110-292100- /O.CON.KCYS.HW.W.0025.000000T0000Z-101229T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 736 AM MST WED DEC 29 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. * TIMING...UNTIL 2 PM TODAY. * WINDS...WEST OR SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...MOTORISTS TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES WILL BE AFFECTED BY THE POSSIBLE STRONG WINDS AND SUDDEN GUSTS. THIS INCLUDES INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN AND INTERSTATE 25 BETWEEN CHUGWATER AND WHEATLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1. && $$ HAHN
421 WWUS75 KCYS 292059 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MST WED DEC 29 2010 WYZ106-109-110-292200- /O.EXP.KCYS.HW.W.0025.000000T0000Z-101229T2100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...RAWLINS...SINCLAIR...HANNA... ARLINGTON...ELK MOUNTAIN 159 PM MST WED DEC 29 2010 ...HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 2 PM MST THIS AFTERNOON. WINDS HAVE STEADILY DECREASED THROUGH THE DAY...SO WILL ALLOW THE WARNING TO EXPIRE AT 2 PM. WEST WINDS GUSTING UP TO 40 MPH ARE STILL POSSIBLE IN CARBON COUNTY THROUGH THIS EVENING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 28, 11:04 AM MST, 11 minutes earlier.
Area forecast discussion, Dec 28, 11:04 AM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1104 AM MST TUE DEC 28 2010
.DISCUSSION...WILL GO AHEAD AND ISSUE A HIGH WIND WARNING FOR ONLY
THE KARL AND KBRX AREAS FROM 05Z TO 21Z WEDNESDAY. THIS REPLACES
AND NARROWS THE PREVIOUSLY ISSUED HIGH WIND WATCH.
&&
.AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS WILL BE OVER THE CWA THROUGH MID MORNING WEDNESDAY.
MVFR CEILINGS AND VISIBILITIES IN SNOW WILL DEVELOP AFTER 15Z OVER
CARBON COUNTY...INCLUDING THE AIRPORTS AT KRWL AND KSAA. THE SNOWY
RANGE WILL BE OBSCURED AFTER THAT TIME. IFR CEILINGS AND
VISIBILITIES IN SNOW...AND BLOWING SNOW WILL BE WIDESPREAD OVER THE
CWA THURSDAY AND THURSDAY NIGHT. WESTERLY SURFACE WINDS WILL GUST AS
HIGH AS 40 KNOTS THROUGH 00Z IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE. WIND SPEEDS WILL INCREASE IN THAT AREA TONIGHT AND PERSIST
THROUGH MIDDAY WEDNESDAY. THE WINDS WILL SHIFT TO NORTHERLY OVER
THE CWA ON THURSDAY WITH GUSTS AS HIGH AS 35 KNOTS.
.PREVIOUS DISCUSSION.../ISSUED AT 604 AM MST TUE DEC 28 2010/...
SHORT TERM...TODAY THROUGH THURSDAY...
WINDS ARE BEGINNING TO DECREASE AROUND THE ARLINGTON AREA AND
SHOULD BE ABLE TO LET HIGH WIND WARNING EXPIRE AT 6 AM THIS
MORNING FOR THIS AREA. ZONAL FLOW WILL OCCUR ALOFT TODAY AND MILD
TEMPERATURES WILL OCCUR ACROSS THE CWA. THE FLOW ALOFT WILL BECOME
SW TONIGHT AS AN UPPER TROUGH DEEPENS AS IT MOVES INLAND ALONG THE
WEST COAST. 500 MB HEIGHTS BEGIN TO FALL OVER THE CWA AT THIS
TIME. 700 MB WINDS ARE EXPECTED TO BE WELL OVER 50 MPH TONIGHT
OVER THE LARAMIE RANGE...WESTERN PLATTE AND THE ARLINGTON AREA.
WILL LEAVE HIGH WIND WATCH IN PLACE AND UPDATE TO A HIGH WIND
WARNING AFTER THE CURRENT WARNING EXPIRES IN ORDER TO AVOID
CONFUSION. THE UPPER TROUGH WILL MOVE OVER THE WESTERN U.S. ON
WED AND WILL CONTINUE TO DEEPEN. A DISTURBANCE WILL EJECT OUT OF
THE MAIN UPPER TROUGH AND WILL MOVE OVER THE FORECAST AREA IN THE
SW FLOW. WARM AIR ADVECTION WILL ALSO OCCUR OVER THE CWA DURING
THE DAY WED AS THE SURFACE MOVES ACROSS THE CENTRAL ROCKIES. SNOW
WILL DEVELOP OVER THE WESTERN ZONES IN THE MORNING AND SPREAD TO
ALL AREAS WEST OF THE LARAMIE RANGE IN THE AFTERNOON. THE UPPER
TROUGH WILL CONTINUE TO DEEPEN OVER THE WESTERN U.S. WED NIGHT WITH
THE SW FLOW CONTINUING ALOFT OVER THE FORECAST AREA. 500 MB HTS
WILL CONTINUE TO FALL AS THE SYSTEM APPROACHES. THE STRONG COLD
FRONT WILL MOVE INTO THE NORTHERN AND WESTERN ZONES BY LATE WED
NIGHT...AND WILL MOVE ACROSS THE ENTIRE CWA BY NOON THUR. MUCH
COLDER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT. VERY WINDY
CONDITIONS WILL ALSO OCCUR WED NIGHT AND THUR WITH THIS SYSTEM AND
THIS WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. THE SNOW
WILL SPREAD ACROSS THE REST OF THE CWA WED NIGHT. AN UPPER LOW
WILL FORM OVER THE CENTRAL ROCKIES ON THUR WITH DIVERGENT
SOUTHERLY FLOW ALOFT OVER THE FORECAST AREA. SNOW WILL CONTINUE TO
FALL OVER THE CWA ON THURS. TOTAL SNOW ACCUMULATIONS OF AT LEAST 8
TO 12 INCHES WILL OCCUR IN THE MOUNTAINS BY THUR AFTERNOON...WITH
ANYWHERE FROM 2 TO 4 INCHES ACROSS THE REST OF THE CWA. WILL NEED
AT LEAST A SNOW AND BLOWING SNOW ADVISORY IN THE MOUNTAINS DURING
THIS TIME PERIOD.
LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
THE LONG TERM BEGINS WITH AN ONGOING SNOWFALL AND BLOWING SNOW EVENT
ACROSS THE AREA. POSSIBLY THE PERIOD OF HEAVIEST SNOWFALL DURING THE
EVENT WILL OCCUR DURING THE EARLY HOURS THURSDAY NIGHT. AS THE
TEMPERATURE PROFILE IN THE ATMOSPHERE CONTINUES TO COOL THURSDAY
NIGHT...IT NOW APPEARS THAT SNOW GROWTH CONDITIONS WILL NOT BE IDEAL
AS MOST OF THE PROFILE WILL BE COOLER THAN -20 C BY LATE IN THE
EVENING.
HAVE CONTINUED THE TREND OF GRADUALLY INCREASING PRECIPITATION
CHANCES ACROSS THE ENTIRE AREA FOR THURSDAY NIGHT. MODELS ARE
STARTING TO SHOW SOME BETTER CONSISTENCY RUN TO RUN ON THE POSITION
OF THE 500 MB CLOSED LOW BY EARLY FRIDAY MORNING ROUGHLY CENTERED
OVER THE WYOMING...NEBRASKA...COLORADO TRIPLE POINT. ALL OF THE
MODELS SUGGEST THE THURSDAY NIGHT PERIOD WILL HAVE GOOD DIFLUENCE
..Q-VECTOR CONVERGENCE AND 700-300MB POTENTIAL VORTICITY MAXIMUM
ALOFT OVER THE FORECAST AREA. WITH THESE FEATURES PRESENT...THE
MODELS ALSO INDICATE THE BEST AREA OF PRECIPITATION MOVING FROM
SOUTHWEST TO NORTHEAST ACROSS THE EASTERN HALF OF THE FORECAST
AREA DURING THE THURSDAY NIGHT PERIOD. AT THIS TIME THE STORM
SYSTEM IS STILL NOT STACKED AND TILTED IN HEIGHT FROM THE
NORTHEAST TO SOUTHWEST. HOWEVER...BY LATE IN THE DAY FRIDAY THE
SYSTEM BECOMES MORE STACKED OVER EASTERN SOUTH DAKOTA. THIS WILL
RESULT NORTHWEST FLOW...BUT IT WILL STILL HAVE WEAK ISENTROPIC
LIFT AND LIKELY LEAD TO HIGHER PRECIPITATION CHANCES AS WRAP-
AROUND PRECIPITATION WILL LINGER ACROSS SOUTH DAKOTA AND EXTEND
SOUTHWEST INTO THE NORTHERN ZONES FRIDAY.
BLOWING SNOW WILL ALSO CONTINUE TO BE A PROBLEM...ESPECIALLY ACROSS
AREAS ALONG AND EAST OF THE LARAMIE RANGE FRIDAY. THIS WILL ALMOST
CERTAINLY CONTINUE TO DETERIORATE TRAVEL CONDITIONS...EVEN IF
SNOWFALL TOTALS IN SOME AREAS END UP REMAINING IN THE WINTER
WEATHER ADVISORY CRITERIA. WILL ALSO KEEP AREAS OF BLOWING SNOW IN
THE FORECAST FRIDAY NIGHT THROUGH SATURDAY NIGHT OVER PORTIONS OF
THE FORECAST AREA MAINLY ALONG AND EAST OF THE LARAMIE RANGE.
PRECIPITATION CHANCES WILL THEN DECREASE BY EARLY SATURDAY...WITH
INCREASING UNCERTAINTY BETWEEN THE DIFFERENT MODEL RUNS THROUGH THE
WEEKEND. HAVE INCREASED PRECIPITATION CHANCES SLIGHTLY CLOSER TO
CLIMATOLOGICAL CHANCES IN THE MOUNTAINS FOR SUNDAY AND SUNDAY NIGHT
AS THE GFS MODEL IS INDICATING A PASSING SHORTWAVE. OTHERWISE...THE
LATTER PART OF THE FORECAST WILL FEATURE A GRADUAL WARMING
TREND...BUT EVEN HIGH TEMPERATURES EARLY NEXT WEEK WILL BE COOLER
THAN NORMAL. FORECAST VALUES ARE GENERALLY SLIGHTLY BELOW THE MODEL
GUIDANCE AT THIS TIME SINCE THERE WILL LIKELY BE SNOW COVER ON THE
GROUND OVER MUCH OF THE AREA.
&&
AVIATION...12Z ISSUANCE...
VFR CONDITIONS WILL PREVAIL ACROSS THE AREA TODAY...BUT GUSTY
WINDS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH THE PERIOD. A
STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS SOUTHEAST WYOMING AND
WESTERN NEBRASKA EARLY THURSDAY WITH WIDESPREAD SNOWFALL AND
REDUCED VISIBILITIES IN BLOWING SNOW EXPECTED TO CONTINUE THROUGH
FRIDAY...WITH GRADUALLY IMPROVING CONDITIONS OVER THE WEEKEND.
&&
FIRE WEATHER...
NO FIRE WEATHER CONCERNS IN REGARDS TO RHS OR FIRE DANGER
STATUS...BUT STRONG AND GUSTY WINDS WILL OCCUR AT TIMES ACROSS
MUCH OF THE AREA...ESPECIALLY OVER THE WYOMING PORTION OF THE
DISTRICT OVER THE NEXT FEW DAYS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 10 PM TUESDAY TO 2 PM WEDNESDAY FOR
WYZ106-WYZ110.
NE...NONE.
&&
SHORT TERM...KMD
LONG TERM...CARPENTER
UPDATE...WEILANDHazardous weather outlook, Dec 28, 11:10 AM MST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MST TUE DEC 28 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-291200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1110 AM MST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTER A BRIEF DECREASE IN WIND SPEEDS DURING THE DAY TODAY...VERY STRONG WINDS WILL REDEVELOP NEAR ARLINGTON AND BETWEEN CHUGWATER AND WHEATLAND LATE THIS EVENING. WIND GUSTS WILL BE AS HIGH AS 60 MPH. A HIGH WIND WARNING HAS BEEN POSTED FOR THOSE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE HIGH WIND WARNING CONTINUES UNTIL 2 PM WEDNESDAY FOR THE ARLINGTON AREA AND BETWEEN CHUGWATER AND WHEATLAND. WIND GUSTS WILL BE AS HIGH AS 60 MPH. A STRONG STORM SYSTEM WILL BEGIN TO AFFECT CARBON COUNTY WEDNESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA WEDNESDAY NIGHT AND THURSDAY...RESULTING IN MUCH COLDER TEMPERATURES...BLUSTERY NORTH WINDS AND WIDESPREAD SNOW. SNOW WILL DEVELOP FIRST OVER CARBON COUNTY AND WILL SPREAD EAST OVER ALL OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE BY THURSDAY AFTERNOON. AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES WILL OCCUR...AND THE SNOW AND BLOWING SNOW WILL CONTINUE THROUGH FRIDAY. HEAVIEST SNOWFALL ACCUMULATIONS NOW APPEAR WILL OCCUR THURSDAY IN THE WEST...AND LATE THURSDAY AND EARLY FRIDAY NIGHT ACROSS THE EAST. TRAVEL MAY BECOME HAZARDOUS WEDNESDAY NIGHT THROUGH FRIDAY. BY FRIDAY EVENING TOTAL SNOWFALL AMOUNTS FROM WEDNESDAY NIGHT THROUGH FRIDAY ARE PROJECTED TO RANGE FROM 4 TO 8 INCHES ACROSS THE LOWER ELEVATIONS EAST OF THE LARAMIE RANGE...7 TO 10 INCHES FOR LOWER ELEVATIONS WEST OF THE LARAMIE RANGE...AND 15 TO 18 INCHES ACROSS THE HIGHER MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Local storm report, Dec 28, 6:13 AM MST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
613 AM MST TUE DEC 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 AM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
12/28/2010 M53 MPH CARBON WY DEPT OF HIGHWAYS
ALSO AT 0531.
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 12:20 AM MST | High Wind Warning | CYS | Albany, Carbon | 9 hr |
| Dec 28, 2:52 PM MST | Winter Storm Watch | CYS | Albany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more | 22 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.